Thunderstorm Wind, Crawford
- When
- May 11, 5:50 PM CST
- Where
- Crawford County, Natural Dam
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 35.650, -94.400
Strong thunderstorm wind blew down large tree limbs.
Showers and thunderstorms developed along the dry line in western and central Oklahoma on the 11th. This activity moved eastward and into western Arkansas during the afternoon and early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Showers and thunderstorms developed along the dry line in western and central Oklahoma on the 11th. This activity moved eastward and into western Arkansas during the afternoon and early evening hours. Widespread damaging winds occurred with this activity.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 11, 5:11 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 611 PM CDT WED MAY 11 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. LINE OF THUNDERSTORMS ROLLING ACROSS EASTERN OKLAHOMA WILL CONTINUE TO AFFECT THE OKLAHOMA TAF SITES FOR THE NEXT HOUR OR SO. THESE STORMS WILL ROLL THROUGH THE NORTHWEST ARKANSAS TAF SITES WITHIN THE NEXT FEW HOURS. IFR CONDITIONS ARE EXPECTED WITHIN THE THUNDERSTORMS. OTHERWISE...MVFR TO VFR CONDITIONS ARE EXPECTED THROUGH THE VALID PERIOD WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE THURSDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 348 PM CDT WED MAY 11 2011/ DISCUSSION... CURRENTLY....AN AREA OF THUNDERSTORMS TO POSSIBLY SEVERE THUNDERSTORM WERE MOVING ACROSS CENTRAL OKLAHOMA AND CENTRAL TEXAS AHEAD OF A DRY LINE POSITIONED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. THIS AREA OF CONVECTION WILL BE THE MAIN CONCERN WITH THE FORECAST PACKAGE. THIS ACTIVITY WILL CONTINUE TO PUSH OUT AHEAD OF THE DRY LINE INTO EASTERN OKLAHOMA THIS AFTERNOON AND ACROSS THE CWA THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. MODERATE INSTABILITY AND STEEP LOW- LEVEL LAPSE RATES OVER THE CWA WILL ALLOW FOR THE POTENTIAL OF SEVERE WEATHER THROUGH THE EVENING HOURS. A SEVERE THUNDERSTORM WATCH IS CURRENTLY IN EFFECT UNTIL 7 PM THIS EVENING FOR MOST OF EASTERN OKLAHOMA. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREATS. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AND TOMORROW AS AN UPPER LEVEL TROF MOVES INTO THE CENTRAL PLAINS. DURING THE DAY TOMORROW THE COLD FRONT AND DRY LINE WILL MAKE ANOTHER RUN TOWARDS EASTERN OKLAHOMA. THESE BOUNDARIES SHOULD BE ABLE TO REACH CLOSE TO OSAGE AND PAWNEE COUNTIES BY THURSDAY AFTERNOON. ALONG THE DRY LINE AND WITHIN THE WARM SECTOR...THUNDERSTORMS TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN UNDER AN UNSTABLE ATMOSPHERE. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. MODEL CONSENSUS INDICATED THAT THE COLD FRONT SHOULD OVERTAKE THE DRY LINE THURSDAY EVENING AND FINALLY PUSH INTO THE CWA THURSDAY NIGHT AND FRIDAY MORNING. THUNDERSTORMS WILL REMAIN POSSIBLE ALONG AND AHEAD OF THE FRONT...WITH PRECIP BECOMING MOSTLY SHOWERS BEHIND THE FRONT. BY FRIDAY EVENING...MOST OF THE PRECIP SHOULD BE EXITING THE CWA. BEHIND THE COLD FRONT...TEMPS ARE EXPECTED TO COOL INTO THE UPPER 40S TO LOWER 50 FRIDAY NIGHT AND CONTINUE TO BE COOL AND BELOW THE NORMAL FOR MID MAY THROUGH THE WEEKEND. FOLLOWED CLOSE TO GUIDANCE FOR TEMPS THROUGH THE SHORT TERM. WITHIN THE EXTENDED FORECAST PACKAGE...A SECONDARY UPPER LEVEL LOW LOOKS TO SPIN OFF THE MAIN TROF SUNDAY NIGHT AND INTO MONDAY. THIS WAVE SHOULD FOR THE MOST PART REMAIN TO THE NORTHEAST OF THE CWA AND THUS WILL KEEP THE FORECAST DRY DURING THIS TIME PERIOD. A WEAK RIDGE DEVELOPS OVER THE PLAINS FOR THE FIRST HALF OF THE NEXT WORK WEEK. TEMPS DURING THIS TIME PERIOD SHOULD BE ABLE TO REBOUND BACK INTO THE 70S BY TUESDAY AND WEDNESDAY. MODELS DIVERGE ON SOLUTIONS HEADING INTO LATE NEXT WEEK WITH ANOTHER WAVE MOVING IN FROM THE WEST. FOR NOW WILL FOLLOW PREVIOUS FORECASTS WITH DRY CONDITIONS THROUGH WEDNESDAY. WILL CONTINUE TO MONITOR AND UPDATE AS MODEL TRENDS BECOME MORE IN LINE WITH EACH OTHER. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...10
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT WED MAY 11 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
452 PM CDT WED MAY 11 2011
...SEVERE WEATHER LIKELY INTO THE EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND OVERNIGHT.
TORNADO.
RISK...LIMITED.
AREA...PRIMARILY SOUTH OF INTERSTATE 40.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE OVER PARTS OF EASTERN
OKLAHOMA LATE THIS AFTERNOON...AND CONTINUE EASTWARD INTO NORTHWEST
ARKANSAS BY EARLY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS...ALTHOUGH WIND SHEAR IS SUFFICIENT
FOR A LIMITED TORNADIC RISK INTO THE EARLY EVENING...PRIMARILY WITH
THE LINE OF STORMS MOVING ACROSS FAR SOUTHEAST OKLAHOMA.
WHILE WIND SHEAR WILL WEAKEN ACROSS FAR EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS...HIGH INSTABILITY SHOULD ALLOW FOR THESE STORMS TO
MAINTAIN STRENGTH AND SEVERITY AS THEY ENTER WESTERN ARKANSAS AFTER
6 OR 7 PM. ADDITIONALLY...PERIODS OF HEAVY RAIN WILL ACCOMPANY THE
STORMS AS THEY TRACK EASTWARD THROUGH THE AREA WITH RAINFALL AMOUNTS
OF ONE TO TWO INCHES LIKELY.
STORMS ARE EXPECTED TO EITHER MOVE OUT OF THE AREA OR SLOWLY WEAKEN
BY MID TO LATE EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER NETWORKS SHOULD BE ACTIVATED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SEVERE THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY AS A
COLD FRONT MOVES INTO THE REGION...AND STRONG INSTABILITY
BUILDS BY THE AFTERNOON. ADDITIONALLY...WINDS ALOFT WILL
BE STRONGER AS THE PRIMARY STORM SYSTEM ALOFT MOVES NEARER
THE REGION. THIS COMBINATION OF INSTABILITY AND WIND SHEAR
WILL FAVOR SUPERCELLS CAPABLE OF DAMAGING HAIL AND POSSIBLY
A TORNADIC RISK. THUNDERSTORM CHANCES CONTINUE ON FRIDAY
IN VICINITY OF THE STORM SYSTEM ALOFT...THOUGH SEVERE WEATHER
CHANCES WILL DECREASE MARKEDLY.
COOLER AND DRY WEATHER IS FORECAST FOR THE WEEKEND INTO
EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND GST 1 W SALLISAW 35.46N 94.81W
05/11/2011 E60 MPH SEQUOYAH OK EMERGENCY MNGR
&&
JDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST CLAREMORE 36.31N 95.62W
05/11/2011 M60 MPH ROGERS OK AWOS
THUNDERSTORM WIND GUST MEASURED AT THE CLAREMORE REGIONAL
AIRPORT.
&&
JDSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT WED MAY 11 2011
ARZ020-029-120000-
FRANKLIN AR-SEBASTIAN AR-
621 PM CDT WED MAY 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHERN FRANKLIN AND SEBASTIAN
AT 620 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF HACKETT TO PATTERSON TO 17 MILES SOUTH
OF PATTERSON...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
LIBERTY...CROSSROADS...MILLTOWN...PATTERSON...ALIX...CHARLESTON...
BRANCH...URSULA...PETER PENDER...VESTA...MEG...DENNING...ALTUS...
HARTFORD...HACKETT...GREENWOOD...BARLING...LAVACA...ARKOLA...
HUNTINGTON...MIDLAND...DAYTON...WITCHERVILLE...WASHBURN...
BURNVILLE...EXCELSIOR...MANSFIELD...BONANZA...FORT CHAFFEE...JENNY
LIND...RYE HILL...BLOOMER AND CENTRAL CITY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3536 9372 3536 9375 3540 9380 3532 9380
3531 9391 3523 9392 3522 9402 3513 9403
3514 9413 3510 9414 3507 9423 3496 9423
3493 9443 3533 9444 3535 9423 3538 9419
3547 9370
TIME...MOT...LOC 2320Z 250DEG 35KT 3518 9450 3501 9432
3475 9432PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 3 S LOCUST GROVE 36.16N 95.17W
05/11/2011 MAYES OK FIRE DEPT/RESCUE
LARGE LIMBS DOWN ALONG HWY 82 SOUTH OF LOCUST GROVE.
RELAYED BY EMERGENCY MANAGEMENT.
&&
JDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 1 E CHOUTEAU 36.19N 95.32W
05/11/2011 MAYES OK FIRE DEPT/RESCUE
POWER LINES DOWN ON REDBUD ROAD EAST OF CHOUTEAU. RELAYED
BY EMERGENCY MANAGEMENT.
&&
JDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
649 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND GST BARON 35.92N 94.62W
05/11/2011 E65 MPH ADAIR OK BROADCAST MEDIA
2 TO 4 INCH LIMBS DOWN
&&
SFPThe Western Arkansas radar (KSRX), 40 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
9 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down trees onto Highway 59.
Thunderstorm wind gusts to 70 mph were estimated by a storm chaser.
Strong thunderstorm wind blew down large tree limbs onto Highway 112.
Strong thunderstorm wind blew down trees.
Privacy fences were damaged and large tree limbs were downed by strong thunderstorm wind.
Trees and power lines were blown down by strong thunderstorm wind.
Thunderstorm wind gusts to 79 mph were measured at the Rogers Airport ATC Tower.
Thunderstorm wind gusts to 60 mph were measured by the AWOS at the Rogers Municipal Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307669, 307670, 307672, 307677, 307679, 307680, 307683, 307690, 307692.